Alert archive / Hawaii / High Surf Advisories in 2021

High Surf Advisory 19, NWS Honolulu, HI

March 16, 2021Honolulu County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf advisory at Mar 16, 2021, 3:41 AM HST for Honolulu County, Kalawao County, Hawaii. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 16, 2021, 3:41 AM HST (13:41 UTC)
Expired
Mar 22, 2021, 3:25 PM HST
In force
6 days
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI

The radar

The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2021-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2021-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WHHW40 PHFO 161341
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
341 AM HST Tue Mar 16 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI
MAUI AND THE BIG ISLAND...

.A northwest swell will decline today, while trade winds begin to
strengthen tonight into Wednesday which will maintain high surf
along east facing shores.

HIZ002-008-009-012-017-020-025-170245-
/O.NEW.PHFO.SU.Y.0019.210316T1341Z-210318T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
341 AM HST Tue Mar 16 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Surf 7 to 10 feet today and 6 to 8 feet on Wednesday
  along east facing shores of Kauai, Oahu, Molokai, Maui and Big
  Island.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  Big Island.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

Foster
13 follow-up statements
624 
WHHW40 PHFO 170136
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
336 PM HST Tue Mar 16 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A north-northeast swell will decline tonight, while trade winds 
begin to strengthen tonight into Wednesday. This will maintain 
high surf along east facing shores.

HIZ002-008-009-012-017-020-025-171445-
/O.CON.PHFO.SU.Y.0019.000000T0000Z-210318T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
336 PM HST Tue Mar 16 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WHAT...Surf 8 to 12 feet tonight and 5 to 8 feet Wednesday along
  east facing shores.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  the Big Island.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
912 
WHHW40 PHFO 171431
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
431 AM HST Wed Mar 17 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A north northeast swell and strong trade winds will maintain 
high surf along east facing shores.

HIZ002-008-009-012-017-020-025-180345-
/O.CON.PHFO.SU.Y.0019.000000T0000Z-210318T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
431 AM HST Wed Mar 17 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

* WHAT...Surf 5 to 8 feet.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  the Big Island.

* WHEN...Until 6 PM today.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong currents making swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials and exercise caution.

&&

$$
521 
WHHW40 PHFO 180129
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
329 PM HST Wed Mar 17 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A declining north-northeast swell and increasing trade winds 
will maintain high surf along east facing shores.

HIZ002-008-009-012-017-020-025-181430-
/O.EXT.PHFO.SU.Y.0019.000000T0000Z-210319T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
329 PM HST Wed Mar 17 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Surf 5 to 8 feet tonight, building to 7 to 10 feet
  Thursday.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  the Big Island.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong currents making swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials and exercise caution.

&&

$$
339 
WHHW40 PHFO 181229
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
229 AM HST Thu Mar 18 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A north swell and strong trade winds will maintain high surf 
along east facing shores.

HIZ002-008-009-012-017-020-025-190230-
/O.EXT.PHFO.SU.Y.0019.000000T0000Z-210321T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
229 AM HST Thu Mar 18 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM SATURDAY...

* WHAT...Surf 5 to 8 feet, building to 7 to 10 feet Saturday.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  the Big Island.

* WHEN...Until 6 PM Saturday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong currents making swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials and exercise caution.

&&

$$
053 
WHHW40 PHFO 190103
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
303 PM HST Thu Mar 18 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.North northeast swells and strong trade winds will maintain high
surf along east facing shores.

HIZ002-008-009-012-017-020-025-191415-
/O.CON.PHFO.SU.Y.0019.000000T0000Z-210321T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
303 PM HST Thu Mar 18 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...6 to 9 foot surf.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  the Big Island.

* WHEN...Until 6 PM Saturday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
285 
WHHW40 PHFO 191313
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
313 AM HST Fri Mar 19 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.North and northeast swells, combined with strong trade winds 
will maintain high surf along east facing shores. Conditions will 
likely continue into Sunday. 

HIZ002-008-009-012-017-020-025-200215-
/O.CON.PHFO.SU.Y.0019.000000T0000Z-210321T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
313 AM HST Fri Mar 19 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...Surf 6 to 9 feet.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  Big Island.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials and exercise caution.

&&

$$
383 
WHHW40 PHFO 200138
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
338 PM HST Fri Mar 19 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.North and northeast swells, combined with strong trade winds
will maintain high surf along east facing shores.

HIZ002-008-009-012-017-020-025-201445-
/O.EXT.PHFO.SU.Y.0019.000000T0000Z-210322T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
338 PM HST Fri Mar 19 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf 6 to 9 feet.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui, and 
  Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all advice from ocean safety officials and exercise caution.

&&

$$
681 
WHHW40 PHFO 201404
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
404 AM HST Sat Mar 20 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.North and northeast swells combined with strong trade winds will
maintain high surf along east facing shores.

HIZ002-008-009-012-017-020-025-210315-
/O.CON.PHFO.SU.Y.0019.000000T0000Z-210322T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
404 AM HST Sat Mar 20 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf 8 to 12 feet.

* WHERE...East facing shorelines of Kauai, Oahu, Molokai, Maui, 
  and Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
686 
WHHW40 PHFO 210113
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
313 PM HST Sat Mar 20 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A north northeast swell combined with trade wind produced seas, 
will maintain high surf along east facing shores.

HIZ002-008-009-012-017-020-025-211415-
/O.CON.PHFO.SU.Y.0019.000000T0000Z-210322T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
313 PM HST Sat Mar 20 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf 7 to 10 feet.

* WHERE...East facing shore of Kauai, Oahu, Molokai, Maui, and 
  Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

Burke
098 
WHHW40 PHFO 211331
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
331 AM HST Sun Mar 21 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A north northeast swell combined with strong trade winds will 
maintain high surf along east facing shores.

HIZ002-008-009-012-017-020-025-220245-
/O.EXT.PHFO.SU.Y.0019.000000T0000Z-210322T1600Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
331 AM HST Sun Mar 21 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Surf 7 to 10 feet.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui and 
  Big Island.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
343 
WHHW40 PHFO 220129
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
329 PM HST Sun Mar 21 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A north northeast swell combined with breezy trade winds will 
maintain high surf along east facing shores through Monday.

HIZ002-008-009-012-017-020-025-221430-
/O.EXT.PHFO.SU.Y.0019.000000T0000Z-210323T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
329 PM HST Sun Mar 21 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Surf 6 to 10 feet.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui and 
  Big Island.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

Foster
417 
WHHW40 PHFO 221332
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
332 AM HST Mon Mar 22 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.A combination of a lingering north northeast swell and incoming 
trade wind swell will maintain high surf along east-facing shores 
today.

HIZ002-008-009-012-017-020-025-230245-
/O.CON.PHFO.SU.Y.0019.000000T0000Z-210323T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
332 AM HST Mon Mar 22 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Surf 7 to 10 feet along east facing shores.

* WHERE...East facing shores of Kauai, Oahu, Molokai, Maui and 
  Big Island.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
944 
WHHW40 PHFO 230125
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
325 PM HST Mon Mar 22 2021

HIZ002-008-009-012-017-020-025-230230-
/O.CAN.PHFO.SU.Y.0019.000000T0000Z-210323T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-Big Island North and East-
325 PM HST Mon Mar 22 2021

...HIGH SURF ADVISORY IS CANCELLED...

Surf is on the decline as trade winds weaken, so the high surf
advisory for east facing shores has been cancelled.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Mar 15, 8:40 PM HST, 7 hours 1 minute earlier.

Area forecast discussion, Mar 15, 8:40 PM HST, 7 hours 1 minute before
Area Forecast Discussion
National Weather Service Honolulu HI
840 PM HST Mon Mar 15 2021

.SYNOPSIS..
The surface trough that brought the light winds to the eastern
two thirds of the island chain the past couple of days and
contributed to the burst of heavy rains on Oahu this afternoon,
continues to dissipate near Molokai this evening. It should be
gone by sunrise Tuesday. In doing so, breezy northeast winds now
present over Kauai, will spread east to the remaining islands
during the next couple of days as a strong surface high move to a
position north of the islands. Very windy trades may warrant a
Wind Advisory for some of the common places of Maui and Big Island
counties over the weekend.

&&

.DISCUSSION...
The heavy showers over Oahu this afternoon have ended. And the
light and variable winds are now being replaced by the northeast
trade winds spreading in from the north and west. This comes as
the surface trough continues to fall apart near Molokai. Kauai has
seen a strengthening trend with the northeast winds throughout
today. With the surface trough is nearly dissipated, the moderate
to strong northeast trade winds will gradually spread eastward to
the rest of the main Hawaiian Islands by Wednesday. Another boost
in the trades may come about Thursday night/Friday as a 1033 mb
surface high strengthens to 1037 mb some 900 miles north and
northeast of the islands. The result of this extra boost will
bring on very windy trade winds once again to all the islands.
More than likely a Wind Advisory will be issued for the common
places of Maui and Big Island counties for the upcoming weekend.
The very strong trades will collapses between Sunday night and
Monday night as a front approaches the islands from the northwest.

Back to today's event, the remaining islands did see a few
scattered showers. A Flood Advisory was issued for the island of
Maui and for the Kau district. Latest radar imagery shows a couple
of moderate showers off the Maui's windward west shoreline, and
other showers approaching the island from the northeast. Kauai
continues to observe mainly light passing showers. The Big Island
is mostly shower-free, including the lee side of the island.
The upper level impulse/disturbance that dropped down on the islands
this afternoon may have some contribution to all these showers.
Models are indicating a couple of more upper level disturbances
dropping down the islands the rest of this week that may enhance
some of these trade showers. First of two is due in the next 18
hours. It may bring a slight chance of a thunderstorm to the
higher elevation of the Big Island summits Tuesday afternoon, and
perhaps some scattered showers to the lee side of the BIg Island.
Second impulse is due to arrive Thursday afternoon/evening that
will lift the low level inversion from 10k feet to 15k feet. Drier
conditions may come on Saturday. These are some of the elements
we will be working on overnight. But it looks like the worse is
over.

&&

.AVIATION...
A nearby upper trough and a weakening surface trough over the
islands have been keeping unstable conditions in place, generating
areas of heavy showers around the state, especially over Oahu this
past afternoon. With nighttime cooling, however, most of the
showery low clouds, with accompanying MVFR restrictions, will
dissipate over land as the surface feature continues to wane.
Except for Kauai and adjacent waters where breezy northeast trades
will persist, winds will be light elsewhere around the island
chain tonight. Northeast trades will slowly become reestablished
over the other islands over the next day or two.

AIRMETs for mountain obscuration remain in effect for Kauai, Oahu,
Maui, and the Big Island because of low cloud debris from
afternoon and early evening convection. An AIRMET for low level
turbulence over Kauai may be warranted later tonight or by Tuesday
morning with increasing trade winds.

&&

.MARINE...
A surface trough near Molokai will maintain breezy northeast
winds over Kauai western waters tonight while light winds prevail
over the rest of the area. High pressure building north of the
islands mid to late week will reestablish moderate to strong trade
winds. The current Small Craft Advisory (SCA) is for hazardous
seas from a large north swell, and a combination of winds and seas
in waters west of Kauai. This swell will decline overnight with
the eastern zones dropping out of the SCA Tuesday morning.

The declining swell will still continue to bring elevated surf to
exposed shores into mid-week. Surf heights will remain at
advisory levels for east facing shores through Tuesday. A smaller
northwest swell is possible Wednesday and Thursday. Trade wind
swell will increase over the second half of the wee

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Tuesday for Kauai Windward-
Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-Big Island North and East.

Small Craft Advisory until 6 AM HST Tuesday for Alenuihaha
Channel-Big Island Windward Waters-Big Island Southeast Waters.

Small Craft Advisory until 6 PM HST Tuesday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Pailolo
Channel.

&&

H Lau/Kinel/Foster

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:28 PM HSTFlash Flood WarningHFOHonolulu4 hr
Mar 15, 5:13 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Mar 16, 6:19 AM HSTAreal Flood AdvisoryHFOHonolulu6 hr

Nearby

High Surf Advisories in Hawaii, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.